Louisiana, 2019

Tornado in Louisiana, July 18, 2019

July 18, 2019 · NWS LIX · 1 event in 1 county or zone

An isolated thunderstorm developed a waterspout near Bayou Bienvenue that briefly reached land before dissipating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

An isolated thunderstorm developed a waterspout near Bayou Bienvenue that briefly reached land before dissipating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 18, 11:08 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 18, 11:08 AM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1208 PM CDT Thu Jul 18 2019

.AVIATION...
VFR conditions prevail at all area airports and are expected to
persist through the evening into the overnight hours. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  92  73  92  73 /  10   0  20   0
BTR  91  74  91  74 /  20   0  30   0
ASD  92  74  92  75 /  20   0  30  10
MSY  92  77  91  77 /  20   0  30  10
GPT  90  76  90  76 /  20   0  30  10
PQL  94  75  93  75 /  20   0  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Jul 18, 10:10 AM CST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1110 AM CDT Thu Jul 18 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-190415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1110 AM CDT Thu Jul 18 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected through Monday. Some strong to
severe storms are possible Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, St. Bernard

When
July 18, 12:55 PM CST
Where
St. Bernard County, 6.4 mi NE of Meraux
Rating
EFU
Path length
0.1 mi
Path width
100 yd
Reported by
Emergency Manager
Coordinates
30.000, -89.860

The Michoud Facility Emergency Manager reported a large waterspout near the Bayou Bienvenue Lock south of the the Great Flood Barrier. Photo was taken from the Lockheed Martin Facility.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2019Every state in 2019This day in weather historyThe tornado archive for Louisiana, 2019Warnings in Louisiana, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 835393.